Alert archive / North Dakota / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS Bismarck, ND

June 16, 2010Dunn County, McKenzie County, Mountrail County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 16, 2010, 11:55 PM MDT for Dunn County, McKenzie County, Mountrail County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2010, 11:55 PM MDT (05:55 UTC)
Expired
Jun 17, 2010, 5:53 AM MDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

Counties Dunn County, ND, McKenzie County, ND, Mountrail County, ND

What was reported inside it

TimeReportWhereRemark
Jun 17, 12:00 AM MDTHEAVY RAIN 0.39Stanley, ND15 MINUTE RAINFALL TOTAL. YARDS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WGUS53 KBIS 170555
FFWBIS
NDC025-053-061-171200-
/O.NEW.KBIS.FF.W.0013.100617T0555Z-100617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1255 AM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
  NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
  NORTHWESTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 700 AM CDT/600 AM MDT THURSDAY/

* AT 1252 AM CDT/1152 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY          
  RAINFALL ACROSS THE WARNED AREA. RAINFALL ESTIMATES OF ONE TO      
  THREE INCHES HAVE BEEN RECEIVED IN THE WARNED AREA. AN ADDITIONAL  
  ONE TO THREE INCHES ARE STILL POSSIBLE OVER THE NEXT FEW HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BELDEN...BLAISDELL...KILLDEER...LOSTWOOD...MANDAREE...NEW TOWN...
  OAKDALE...PALERMO...ROSS AND STANLEY.

REPORTS OF PONDING OF WATER ON ROADWAYS NEAR THE STANLEY AREA...WITH 
DITCHES BECOMING FULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4853 10201 4827 10197 4785 10231 4784 10239
      4777 10238 4779 10236 4736 10269 4736 10309
      4767 10309 4853 10250

$$

AYD
2 follow-up statements
437 
WGUS73 KBIS 170739
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT THU JUN 17 2010

NDC025-053-061-171200-
/O.CON.KBIS.FF.W.0013.000000T0000Z-100617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOUNTRAIL ND-DUNN ND-MCKENZIE ND-
239 AM CDT THU JUN 17 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN MCKENZIE...
NORTHWESTERN DUNN AND MOUNTRAIL COUNTIES UNTIL 700 AM CDT/600 AM
MDT/...

AT 236 AM CDT/136 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. PRECIPITATION ESTIMATES FROM DOPPLER RADAR INDICATE WIDESPREAD 
ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE WARNING 
AREA...WITH LOCALLY HIGHER AMOUNTS NEAR STANLEY AND PALERMO. AN 
ADDITIONAL ONE HALF INCH OF RAINFALL IS POSSIBLE THROUGH 
SUNRISE...WITH LOCALLY HIGHER AMOUNTS NEAR ONE INCH ACROSS MOUNTRAIL 
COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELDEN...BLAISDELL...KILLDEER...LOSTWOOD...MANDAREE...NEW TOWN...
OAKDALE...PALERMO...ROSS AND STANLEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4853 10201 4827 10197 4785 10231 4784 10239
      4777 10238 4779 10236 4736 10269 4736 10309
      4767 10309 4853 10250

$$

HAMILTON/AYD
213 
WGUS73 KBIS 171153
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
653 AM CDT THU JUN 17 2010

NDC025-053-061-171205-
/O.CAN.KBIS.FF.W.0013.000000T0000Z-100617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOUNTRAIL ND-DUNN ND-MCKENZIE ND-
653 AM CDT THU JUN 17 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
MCKENZIE...NORTHWESTERN DUNN AND MOUNTRAIL COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. RADAR 
ESTIMATES OF 1 TO 4 INCHES OF RAIN HAD FALLEN FROM LATE WEDNESDAY 
EVENING THROUGH EARLY THIS MORNING. THE HEAVY RAINFALL THREAT 
APPEARS TO BE OVER FOR THE NEXT COUPLE OF HOURS. STREAMS AND CREEKS 
IN THE WARNED AREA HAVE LIKELY RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT AND TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

&&

LAT...LON 4853 10201 4827 10197 4785 10231 4784 10239
      4777 10238 4779 10236 4736 10269 4736 10309
      4767 10309 4853 10250

$$

VINING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:40 PM MDT, 9 hours 15 minutes earlier.

Area forecast discussion, Jun 16, 2:40 PM MDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT WED JUN 16 2010

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

A VERY ACTIVE SHORT TERM PERIOD IS ON TAP FOR MUCH OF WESTERN AND
CENTRAL ND. MAIN FORECAST CONCERNS/HIGHLIGHTS REVOLVE AROUND THE
POTENTIAL FOR SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS
ACROSS MUCH OF THE CWA OVER THE NEXT COUPLE OF DAYS. HEAVY RAIN IS
ALSO EXPECTED...WHICH MAY LEAD TO FLASH FLOODING. STRONG WINDS WILL
BECOME A MAJOR CONCERN ON THURSDAY...SO HAVE ISSUED A HIGH WIND
WARNING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL ND FOR THU AND THU
NIGHT. MODEL GUIDANCE IS IN REASONABLE AGREEMENT THROUGH THE
PERIOD...SO HAVE UTILIZED A GENERAL MODEL BLEND FOR FORECAST
DETAILS.

OUR INITIAL CONCERN WILL BE THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS LATE THIS AFTERNOON ACROSS MUCH OF WESTERN ND. SURFACE
TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S ACROSS MUCH OF WRN AND
CNTRL ND IN THE PRESENCE OF UPPER 50S/LOWER 60S DEWPOINTS...WITH
CONTINUED MOISTURE ADVECTION EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON/EVENING VIA STRONG SOUTHEASTERLY NEAR-SURFACE FLOW AHEAD
OF AN ORGANIZING SURFACE LOW OVER EASTERN MT/WY. LATEST SPC
MESOSCALE ANALYSIS INDICATES A MODERATELY TO STRONGLY UNSTABLE AIR
MASS HAS ALREADY BECOME ESTABLISHED ACROSS PORTIONS OF WESTERN AND
SOUTHERN ND WITH MLCAPES ON THE ORDER OF 1500 TO 3000 J/KG BENEATH
VERY STEEP MID LEVEL LAPSE RATES APPROACHING 8 DEG C/KM. AIR MASS
WILL CONTINUE TO DESTABILIZE THROUGH THE REMAINDER OF THIS AFTERNOON
WITH CAPPING EXPECTED TO INHIBIT CONVECTIVE DEVELOPMENT THROUGH AT
LEAST 21Z. FORECAST SOUNDINGS SUGGEST INHIBITION WILL WEAKEN
SUFFICIENTLY TO ALLOW FOR CONVECTIVE INITIATION BETWEEN 21Z AND 00Z
ACROSS PORTIONS OF SERN MT AND SWRN ND. ONCE THIS
OCCURS...MODERATELY STRONG 0 TO 6 KM VERTICAL SHEAR AROUND RANGING
FROM 30 TO 40 KNOTS WILL PROVE SUPPORTIVE OF SUPERCELLS CAPABLE OF
PRODUCING VERY LARGE/DESTRUCTIVE HAIL AND POTENTIALLY DAMAGING
WINDS. INCREASING LOW LEVEL MOISTURE VIA A STRENGTHENING SOUTHERLY
LOW LEVEL JET WILL ALLOW LCLS TO LOWER BY EARLY EVENING ACROSS WEST
CENTRAL AND SOUTHWEST ND. THIS...COMBINED WITH ENHANCED LOW LEVEL
SHEAR/EFFECTIVE SRH IN EXCESS OF 200 M2/S2...WILL SUPPORT A THREAT
FOR ISOLATED TORNADOES WITH ANY CONVECTION WHICH CAN BECOME ROOTED
NEAR THE SURFACE DURING THE MID EVENING HOURS.

INCREASING DYNAMIC SUPPORT AHEAD OF A VIGOROUS UPPER LEVEL SHORTWAVE
TROUGH SUGGESTS CONVECTION WILL LIKELY TRANSITION INTO ONE OR
MORE/POTENTIALLY SEVERE MCS/S ACROSS WRN AND CNTRL ND DURING THE
OVERNIGHT HOURS WITH THE POTENTIAL FOR VERY HEAVY RAINFALL. FORECAST
SOUNDINGS QUICKLY BEGIN TO SATURATE AND EXHIBIT TALL/SKINNY CAPE
PROFILES. GIVEN WIDESPREAD PRECIPITABLE WATER VALUES RANGING FROM
1.5 TO 2.0 INCHES...AS WELL AS ENHANCED MODEL QPF OVERSPREADING
SATURATED GROUND ACROSS MUCH OF WESTERN AND CENTRAL ND...FLASH
FLOODING IS A SERIOUS CONCERN. WITH THIS IN MIND...HAVE ISSUED A
FLASH FLOOD WATCH FOR MUCH OF NORTHWESTERN AND NORTH CENTRAL ND FOR
TONIGHT THROUGH THURSDAY. A FLASH FLOODING THREAT MAY ALSO EVOLVE IN
AREA RIVERS AND STREAMS WHICH CANNOT HANDLE EXCESSIVE RUNOFF. EXPECT
THE THREAT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO PERSIST ON
THURSDAY...WITH A SECOND ROUND OF SEVERE THUNDERSTORMS POSSIBLE
THURSDAY AFTERNOON WHERE SURFACE HEATING CAN YIELD SUFFICIENT
DESTABILIZATION IN THE PRESENCE OF FAVORABLE SHEAR.

A THREAT FOR VERY STRONG WINDS WILL DEVELOP ACROSS MUCH OF WESTERN
AND CENTRAL ND ON THURSDAY AND THURSDAY NIGHT AS A RAPIDLY DEEPENING
SURFACE LOW CONTINUES TO LIFT NORTHEASTWARD. STRONG WESTERLY H85 ON
THE ORDER OF 50 TO 60 KTS ARE EXPECTED TO INTERACT WITH THE TOP OF
THE MIXED LAYER AT MANY LOCATIONS. GIVEN RAPID SURFACE PRESSURE
RISES AND GOOD LINKAGE BETWEEN THE SURFACE AND ALOFT...AS WELL AS
1000-850 MB GEOSTROPHIC WINDS IN EXCESS OF 60 KTS...SUSTAINED WINDS
OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH APPEAR LIKELY ACROSS
MUCH OF THE AREA ON THURSDAY. THE THREAT WILL INITIALLY EXIST IN FAR
SOUTHWESTERN ND...BUT WILL SPREAD NORTHEASTWARD TOWARD CENTRAL ND
DURING THE AFTERNOON AND EVENING. HAVE ISSUED A HIGH WIND WARNING
FOR MUCH OF SOUTHERN ND TO HIGHLIGHT THIS HAZARD...AND MAINTAINED A
HIGH WIND WATCH ACROSS SOUTHEASTERN COUNTIES WITH LOWER CONFIDENCE
IN MEETING HWW CRITERIA WITH THE INITIAL PUSH OF HIGH WINDS.
ADDITIONAL ADVISORIES/WARNINGS MAY BECOME NECESSARY FARTHER NORTH
THURSDAY NIGHT AND/OR FRIDAY AS THE SURFACE LOW CONTINUES TO LIFT
NORTHEASTWARD.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...

AN ACTIVE AND PROGRESSIVE UPPER LEVEL WEATHER PATTERN LOOKS TO
REMAIN IN PLACE DURING THE LONG TERM PERIOD. SOUTHWEST FLOW DOWN
STREAM OF A MEAN WEST COAST TROUGH WILL ALLOW SEVERAL SHORT WAVE
DISTURBANCES TO EJECT OUT ACROSS THE NORTHERN PLAINS ATOP A
BUILDING SUBTROPICAL RIDGE ACROSS THE EASTERN 2/3RDS OF THE CONUS.
THE MAIN CHALLENGE WILL BE FORECASTING THE TIMING AND STRENGTH OF
THESE "RIDGE RIDERS". SO THE EXACT TIMING OF THUNDERSTORM ACTIVITY
IS IN QUESTION. HOWEVER...IT APPEARS THAT THERE WILL BE SEVERAL
WAVES OF THUNDERSTORMS THROUGH THE PERIOD.

TEMPERATURES DURING THE PERIOD WILL BE NEAR AVERAGE WITH HIGHS IN
THE UPPER 70S TO THE LOW 80S.

&&

.AVIATION...
LOW PRESSURE DEVELOPING ACROSS THE FRONT RANGE OF THE NORTHERN
ROCKIES WILL PRODUCE GUSTY SOUTHEASTERLY WINDS ACROSS THE REGION
THIS AFTERNOON. BUFFER SOUNDINGS SUGGEST THAT THUNDERSTORM
DEVELOPMENT SHOULD INITIAL BE HAMPERED  DUE TO WARM MID LEVEL
TEMPERATURES. HOWEVER...BY LATE THIS AFTERNOON AND EARLY
EVENING...STRONG DYNAMICS ASSOCIATED WITH THE AREA OF LOW
PRESSURE...SHOULD ALLOW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP
ACROSS FAR WESTERN NORTH DAKOTA. HEAVY RAIN...HAIL...DAMAGING WINDS
AND EVEN A TORNADO OR TWO ARE POSSIBLE WITH THESE STORMS. DURING THE
EVENING A LINE OF STORMS IS EXPECTED TO PUSH ACROSS MUCH OF WESTERN
AND CENTRAL NORTH DAKOTA.  LOW MVFR CIGS ARE POSSIBLE BY EARLY
THURSDAY MORNING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON
THURSDAY.

&&

.HYDROLOGY...
INCOMING STORMS ARE EXPECTED TO TRACK ACROSS PORTIONS OF WESTERN AND
NORTH CENTRAL NORTH DAKOTA. THESE STORMS HAVE A HIGH POTENTIAL
FOR CREATING FLASH FLOODING IN THE AREAS OF HEAVIEST RAINFALL. THE
CURRENT EXPECTATION IS THAT THE HIGHEST RISK AREAS ARE IN A SWATH
EXTENDING THROUGH MCKENZIE...MOUNTRAIL...WARD...AND BOTTINEAU
COUNTIES WITH SIGNIFICANT CONCERNS ALSO IN THE ADJOINING COUNTIES.
RAINFALL EXCEEDING 2 OR 4 INCHES IS POSSIBLE OVER LARGE AREAS AND
LOCALLY THE TOTALS MAY BE EVEN MUCH GREATER. DEPENDING UPON EXACT
PLACEMENT OF THE HEAVIEST RAINFALL...COUNTY AND TOWNSHIP ROADS ARE
THE MOST SUSCEPTIBLE TO FLASH FLOOD DAMAGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THURSDAY TO 1 AM CDT
/MIDNIGHT MDT/ FRIDAY FOR NDZ017>022-031>036-040>047-050.

FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
LATE THURSDAY NIGHT FOR NDZ001>005-009>013-017>019-021-031-032.

HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR NDZ023-025-037-048-051.

&&

SHORT TERM...CH/RK
LONG TERM/AVIATION...KJB
HYDROLOGY...AS
Hazardous weather outlook, Jun 16, 3:24 PM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT WED JUN 16 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
424 PM CDT WED JUN 16 2010 /324 PM MDT WED JUN 16 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING OVER
WESTERN NORTH DAKOTA AND SPREAD EAST THROUGH LATE EVENING AND OVERNIGHT.
SEVERE STORMS ARE POSSIBLE...ESPECIALLY WEST OF A LINE FROM MINOT
TO BISMARCK..WITH THE MAIN THREATS BEING VERY LARGE HAIL OVER ONE
INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT...ESPECIALLY BEFORE 10 PM MDT/11 PM
CDT....ESPECIALLY IN WESTERN NORTH DAKOTA. THERE IS ALSO POTENTIAL FOR
STORMS TO REDEVELOP AND MOVE OVER THE SAME AREAS. RAINFALL AMOUNTS
OF 2 TO 4 INCHES ARE POSSIBLE BY THURSDAY MORNING OVER NORTHWEST
THROUGH NORTH CENTRAL NORTH DAKOTA...WITH ISOLATED HIGHER
AMOUNTS...WHICH COULD PRODUCE FLASH FLOODING AND SHARP RISES ON
CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAIN CONTINUES
THURSDAY AND THURSDAY NIGHT. STRONG WINDS AROUND 40 MPH WITH
HIGHER GUSTS ARE EXPECTED THURSDAY AND THURSDAY EVENING OVER MUCH OF
THE STATE AS AN INTENSE LOW PRESSURE SYSTEM MOVES FROM SOUTHERN
SASKATCHEWAN TO LAKE WINNIPEG. WINDY CONDITIONS WILL PERSIST INTO
FRIDAY AS WELL.

AN UNSETTLED WEATHER PATTERN CONTINUES TO BRING A THREAT OF
THUNDERSTORMS THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING AND TONIGHT
AS WELL AS THURSDAY AND THURSDAY EVENING.

KINNEY

In the hours before

Special weather statement, Jun 16, 7:41 PM MDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT WED JUN 16 2010

NDZ031-170230-
GOLDEN VALLEY ND-
741 PM MDT WED JUN 16 2010

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN GOLDEN VALLEY COUNTY
UNTIL 830 PM MDT...

AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF BEACH...OR 12 MILES NORTHEAST
OF WIBAUX...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
TROTTERS AROUND 825 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KINNEY
Special weather statement, Jun 16, 10:21 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT WED JUN 16 2010

NDZ002-170500-
BURKE ND-
1121 PM CDT WED JUN 16 2010

...SPECIAL WEATHER STATEMENT FOR BURKE COUNTY UNTIL MIDNIGHT CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
BATTLEVIEW TO COTEAU...AND MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
LIGNITE AND FLAXTON AROUND 1135 PM CDT.
LARSON AND COLUMBUS AROUND 1140 PM CDT.
PORTAL AROUND 1145 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

AYD
Local storm report, Jun 16, 10:54 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1154 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
06/16/2010  M78 MPH          BURLEIGH           ND   OFFICIAL NWS OBS

            SUSTAINED WINDS 53 MILES PER HOUR.

&&

SWICHE
Local storm report, Jun 16, 11:30 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1230 AM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     TSTM WND GST     5 E MOFFIT              46.68N 100.19W
06/16/2010  M58 MPH          BURLEIGH           ND   AWOS

1147 PM     TSTM WND GST     5 E MOFFIT              46.68N 100.19W
06/16/2010  M58 MPH          BURLEIGH           ND   AWOS

&&

KBIRK
Local storm report, Jun 16, 11:30 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND...CORRECTION
1230 AM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     TSTM WND GST     5 E MOFFIT              46.68N 100.19W
06/16/2010  M58 MPH          BURLEIGH           ND   AWOS

&&

KBIRK
Local storm report, Jun 16, 11:51 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1251 AM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     1 S LINCOLN             46.75N 100.70W
06/16/2010                   BURLEIGH           ND   NWS EMPLOYEE

            6 INCH DIAMETER TREE LIMBS BLOCKING ROAD.

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:12 PM MDTSevere Thunderstorm WarningBISGolden Valley63 min
Jun 16, 8:28 PM MDTSevere Thunderstorm WarningBISGolden Valley, McKenzie47 min
Jun 16, 8:50 PM MDTAreal Flood AdvisoryBISBillings, Golden Valley, McKenzie3 hr
Jun 16, 9:10 PM MDTSevere Thunderstorm WarningBISMcKenzie, Williams50 min
Jun 16, 10:06 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie, Mountrail54 min
Jun 16, 10:17 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams43 min
Jun 16, 10:42 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton63 min
Jun 16, 10:56 PM MDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Renville, Ward64 min
Jun 16, 11:05 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McIntosh55 min
Jun 16, 11:26 PM MDTAreal Flood AdvisoryBISBurke, Divide, Dunn, McKenzie, Mountrail, Renville and 2 more6 hr
Jun 16, 11:46 PM MDTSevere Thunderstorm WarningBISBottineau, Burke, Mountrail, Renville, Ward59 min
Jun 16, 11:47 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells58 min
Jun 17, 1:33 AM MDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more5 hr
Jun 17, 1:41 AM MDTAreal Flood AdvisoryBISDickey, LaMoure3 hr
Jun 17, 1:54 AM MDTAreal Flood AdvisoryBISFoster, Stutsman3 hr
Jun 17, 1:54 AM MDTFlash Flood WarningBISAdams, Bowman, Grant, Hettinger, Slope, Stark6 hr
Jun 17, 3:55 AM MDTWind AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more38 hr
Jun 17, 3:56 AM MDTSevere Thunderstorm WarningBISGrant, Morton, Sioux34 min
Jun 17, 4:05 AM MDTSevere Thunderstorm WarningBISGrant, Morton40 min
Jun 17, 4:43 AM MDTAreal Flood AdvisoryBISBurleigh, Morton106 min
Jun 17, 5:44 AM MDTFlash Flood WarningBISMorton, Oliver5 hr
Jun 17, 6:13 AM MDTAreal Flood AdvisoryBISFoster, Stutsman71 min
Jun 17, 7:06 AM MDTAreal Flood AdvisoryBISMorton3 hr
Jun 17, 10:01 AM MDTAreal Flood WarningBISMorton22 hr
Jun 17, 10:52 AM MDTSevere Thunderstorm WarningBISKidder, Stutsman38 min
Jun 17, 11:28 AM MDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells52 min
Jun 17, 11:30 AM MDTSevere Thunderstorm WarningBISGrant, Sioux60 min
Jun 17, 12:56 PM MDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver64 min
Jun 17, 1:07 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, McLean, Oliver53 min
Jun 17, 1:14 PM MDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman61 min
Jun 17, 1:24 PM MDTSevere Thunderstorm WarningBISMcLean66 min
Jun 17, 1:36 PM MDTTornado WarningBISBurke, Divide54 min
Jun 17, 1:51 PM MDTSevere Thunderstorm WarningBISPierce, Rolette39 min
Jun 17, 1:54 PM MDTSevere Thunderstorm WarningBISWard66 min
Jun 17, 2:04 PM MDTTornado WarningBISStutsman26 min
Jun 17, 2:15 PM MDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells60 min
Jun 17, 2:21 PM MDTTornado WarningBISStutsman24 min
Jun 17, 2:27 PM MDTTornado WarningBISWells33 min
Jun 17, 2:33 PM MDTSevere Thunderstorm WarningBISMcHenry, Ward57 min
Jun 17, 2:43 PM MDTTornado WarningBISFoster, Stutsman32 min
Jun 17, 2:47 PM MDTAreal Flood AdvisoryBISMcKenzie, Williams115 min
Jun 17, 2:54 PM MDTAreal Flood AdvisoryBISMcHenry, Ward4 hr
Jun 17, 2:57 PM MDTTornado WarningBISFoster14 min
Jun 17, 3:01 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette59 min
Jun 17, 3:02 PM MDTSevere Thunderstorm WarningBISBottineau, Renville, Ward58 min
Jun 17, 3:06 PM MDTFlash Flood WarningBISMcHenry, Ward117 min
Jun 17, 3:08 PM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville52 min
Jun 17, 3:14 PM MDTTornado WarningBISFoster16 min
Jun 17, 3:32 PM MDTSevere Thunderstorm WarningBISMcHenry, Ward28 min
Jun 17, 3:44 PM MDTAreal Flood AdvisoryBISBottineau, McHenry, Renville, Rolette4 hr
Jun 17, 3:58 PM MDTFlash Flood WarningBISWard6 hr
Jun 17, 5:26 PM MDTAreal Flood AdvisoryBISBurke, Renville, Ward3 hr

Nearby

Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.